zbMATH — the first resource for mathematics

On the approximation power of bivariate quadratic \(C^1\) splines. (English) Zbl 0980.41009
Authors’ abstract: In this paper we investigate the approximation power of local bivariate quadratic \(C^1\) quasi-interpolating \((q-1)\) spline operators with a four-directional mesh. In particular, we show that they can approximate a real function and its partial derivatives up to an optimal order and we derive local and global upper bounds both for the errors and for the spline partial derivatives, in the case the spline is more differentiable than the function. Then such general results are applied to prove new properties of two intersecting \(q - i\) spline operators, proposed and partially studied in C. K. Chui and R. Wang [Sci. Sin. 27, Ser. A 1129-1142 (1984; Zbl 0559.41010)].
Reviewer: E.Deeba (Houston)

41A15 Spline approximation
Full Text: DOI
[1] Chui, C.K.; Diamond, H.; Raphael, L., Shape-preserving quasi-interpolation and interpolation by box spline surfaces, J. comput. appl. math., 25, 169-198, (1989) · Zbl 0665.65007
[2] Chui, C.K.; Wang, R.-H., Concerning C1 B-splines on triangulations of non-uniform rectangular partition, Approx. theory appl., 1, 11-18, (1984) · Zbl 0596.41016
[3] Chui, C.K.; Wang, R.-H., On a bivariate B-spline basis, Sci. sinica, XXVII, 1129-1142, (1984) · Zbl 0559.41010
[4] de Boor, C.; Höllig, K.; Riemenschneider, S., Box splines, (1993), Springer New York
[5] Jia, R.-Q., Approximation order from certain spaces of smooth bivariate splines on a three-direction mesh, Trans. AMS, 295, 1, 199-212, (1986) · Zbl 0637.41017
[6] Lai, M.-J.; Schumaker, L.L., On the approximation power of bivariate splines, Adv. comput. math., 9, 251-279, (1998) · Zbl 0924.41010
[7] Lyche, T.; Schumaker, L.L., Local spline approximation methods, J. approx. theory, 15, 294-325, (1975) · Zbl 0315.41011
[8] Nürnberger, G.; Walz, G., Error analysis in interpolation by bivariate C1-splines, IMA J. numer. anal., 18, 485-508, (1998) · Zbl 0922.41001
[9] Powell, M.J.D., Piecewise quadratic surface Fitting for contour plotting, (), 253-271
[10] Schumaker, L.L., Spline functions: basic theory, (1981), Wiley New York · Zbl 0449.41004
[11] Zwart, P.B., Multivariate splines with non-degenerate partitions, SIAM J. numer. anal., 10, 665-673, (1973) · Zbl 0261.65011
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.